BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY
Back to Search Results |
| Model Number |
000282 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Rash (2033)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that the cap broke off the gastrostomy device and there was also leaking at the valve.The device was leaking so bad and since the cap was gone, the patient's mother used gauze to stop the leak.The patient developed a severe rash around the site and was prescribed both antibiotic and steroid creams.The sore is no longer open, but it is still red, however the redness is fading slowly.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information was received from the complainant on 07/30/18 and the associated fields were updated.The investigation summary below was unchanged.As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
Event or Problem Description
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: the sample was not returned for evaluation.The investigation is inconclusive for the reported button valve leak.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the instructions for use (ifu) included in the product kit prescribed the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.Ifu warnings: repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Proper location of the internal dome must be confirmed prior to initiating feeding.Placement or slippage of the device into the peritoneal cavity will result in serious consequences including peritonitis, sepsis, and potentially death.Improper placement or excessive traction on the external portion of the device, whether intentional or unintentional, could result in dislodgement or misalignment of the internal dome from its position in the stomach as well as tissue necrosis.If device is not free-floating within the tract, do not attempt to use traction as a method of removal as tract damage could occur.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions: possible complications may include: minor wound infection or pressure necrosis at stoma site; leakage of gastric contents; gastrocolic fistula; and gastric separation leading to peritonitis, sepsis and death.All of these potential complications increase in likelihood with improper placement.If the stoma measuring device is pulled too tightly against the stomach wall an improperly sized, i.E., too short, replacement instructions for use: open safety cap of button device.Select the desired tube and close its clamp.Attach the tube¿s adaptor to the button device with a slight twisting action and slight pushing pressure.The adaptor should be completely inserted to assure a secure fit.The tube is now ready for use.Once feeding is complete, flush the button device with the prescribed amount of warm water.Remove the feeding tube adaptor using a slight twisting action.Close the safety plug to keep the lumen clean, the profile cosmetically pleasing and to minimize reflux.Mechanically clean the feeding tube with soap and water and thoroughly rinse.The patient care ifu problem solving section: leakage may occur because the stomach needs to be decompressed.If the patient feels ¿full,¿ try decompression to stop the leakage.You may also try stomahesive* powder to stop it.Leakage may also occur because the button device is too small.In this case, the button device may need to be replaced.Contact the md/hcp if the leakage does not stop.Feeding the patient: the button should be checked to be sure that it is not clogged and is ready to accept the formula.Open the safety plug in the top of the button device.Attach the appropriate feeding tube with the bolus or continuous adaptor to the button device.Draw up a patient-appropriate amount of water into a syringe.Place the syringe into the feeding tube and inject the water.If the water won¿t go in, try putting the patient in a different position.If the water still won¿t go in, do not start the feeding.Call the md/hcp and report the problem (expiry date: 07/2020).
Event or Problem Description